Quaalude Overdose Symptoms and Treatment

Article Summary Print
  1. Effects
  2. Overdose
  3. Treatment

Quaalude is a common name for methaqualone, a drug that produces a sedative and hypnotic effect. It also has many other common names such as “Ludes,” “Sopors” and “Mandrax.” Trade names for Quaalude include Optimil, Parest, Renoval and Somnafac. “Quaalude is also used as a recreational drug, and it has a strong potential for addiction.” The primary medical applications for Quaalude are as a muscle relaxant and sedative, although these uses have not been common in the United States since the early 1980s. Quaalude is also used as a recreational drug, and it has a strong potential for addiction. Call us at 1-888-287-0471 Who Answers? for more information on Quaalude overdose symptoms.

Effects

The primary effects of Quaalude in therapeutic doses include the following:

  • Euphoria
  • Drowsiness
  • Slowed heart rate
  • Slowed breathing
  • Increased libido
  • Numbness in the extremities

Quaalude overdose symptoms include the following effects:

  • Respiratory depression
  • Slurred speech
  • Headaches
  • Sensitivity to light

Smoking Quaalude became somewhat popular with recreational drug users in the United States during the mid-1970s. This is an especially dangerous method of using Quaalude since many of the inert ingredients in these pills become toxic when they are burned. The most significant hazards of smoking Quaalude include chronic lung diseases such as emphysema and talcosis.

Did You Know?

The use of Quaalude was especially popular at rock clubs and discos during the 1970s. The juice bars in Manhattan during this period specifically catered to people on Quaalude by serving non-alcoholic beverages.

Overdose

drug overdose

First-time Quaalude users are at risk of overdosing with 300 mg. A user who has developed a tolerance for the drug may be able to survive a dosage of 8,000 mg to 20,000 mg per day. Signs of an overdose on Quaalude include the following:
  • Delirium
  • Convulsions
  • Vomiting
  • Renal failure
  • Coma
  • Death

Quaalude overdose symptoms are similar to those of a barbiturate overdose, except the loss of motor control is greater and the degree of respiratory depression is less. A fatal dose Quaalude is much less when combining it with other central nervous system depressants such as alcohol. Find out more about Quaalude overdose treatment by contacting us at 1-888-287-0471 Who Answers? .

Treatment

Quaalude withdrawal symptoms occur when a heavy user abruptly stops taking the drug. These symptoms include the following:

  • Anxiety
  • Convulsions
  • Delirium
  • Insomnia
  • Irregular heartbeat
  • Nausea
  • Sweating
  • Tremors

detoxification

The first part of a Quaalude overdose treatment is detoxification, in which patients overcome their physical dependence on Quaalude. Quaalude withdrawal symptoms usually begin to present themselves within 12 to 24 hours after the patient stops taking Quaalude. The severity of the withdrawal symptoms typically peaks between one and three days after the last use of Quaalude. The first three days are the most critical for the patient’s successful detoxification. The complete detoxification for Quaalude addiction typically requires seven to 10 days.

Detoxification should typically be performed under medical supervision to minimize the withdrawal symptoms and ensure the patient’s safe recovery. Patients undergoing Quaalude detoxification usually receive monitoring of their vital signs around the clock. Detoxification usually occurs in a Quaalude treatment facility since the withdrawal symptoms can be quite severe. This facility is usually a hospital or drug rehabilitation center.

A treatment program for Quaalude overdose symptoms generally follows the detoxification phase with psychological therapy to identify any underlying causes of the addictive behavior. This often includes individual counseling in which the patient works privately with a counselor. This form of counseling is best conducted on an inpatient basis in which patients have daily access to the counselors if necessary. “A treatment program for Quaalude overdose symptoms generally follows the detoxification phase with psychological therapy.” Behavioral therapy is a method of replacing addictive behavior with healthier responses to stressful situations. This form of therapy combines practice with positive reinforcement to help the patient achieve a lasting recovery. Cognitive therapy analyzes the thoughts and feelings that drive the addictive behavior.

For more information on Quaalude overdose symptoms, or to find treatment in your area, call 1-888-287-0471 Who Answers? .

Did You Know?

Quaalude was one of the most prescribed sedatives in 1972, although their manufacture has been illegal in the United States since 1982. Quaalude overdose symptoms continued to be common among recreational drug users until the early 1990s.
ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?